MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the preloaded dfw225 intraocular lens (iol) had a manufacturing defect and the lens cut and removed from patient's right eye; there was patient contact.Through follow-up, additional information was received clarifying reported manufacturing defect as optic surface was defective.The dfw225 iol was fully inserted and cut out.There was no extra measures, no injuries, no sutures, and no vitrectomy required.The same procedure was completed using back-up lens with the same diopter size.No further information is available.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfr: 81: the device was not returned for analysis therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 14-feb-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the suspect lens complaint simplicity was received inside the original folding carton along with the suspect lens wrapped in medical gauze.Visual inspection under magnification revealed that the suspect lens was coated in viscoelastic residue.The lens was cleaned and further inspected under magnification, and the lens damage on the optic of the lens was observed.The complaint simplicity was inspected under magnification and traces of viscoelastic residue as observed.The cartridge was observed to have a stress mark, and cartridge tip was slightly deformed.The plunger rod tip was also observed to be bent.The complaint simplicity was disassembled and inspected, and no assembly issues were observed.Complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: the event date that was reported in the initial mdr: 3012236936-2022-02436 was aug 10, 2022.At a later date an additional event date of nov 08, 2022 was provided with the same reported serial number.Since the event dates were not confirmed, the event date is being reported as unknown.Section g4 combination product was inadvertently not completed in the initial mdr.Therefore, the field has completed in this supplemental report indicating no.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15549016
Report Number3012236936-2022-02436
Device Sequence Number13917388
Product Code MFK
UDI-Device Identifier05050474751699
UDI-Public(01)05050474751699(17)240413
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer02/07/2023
02/28/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date02/23/2023
03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale